# SDR CA961216040

- Difficulty date: December 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118A
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Part number: 310510301R2W
- Condition: Fractured
- Location: 1st Stage
- Part time: 14,652 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SHIPPED FOR INVESTIGATION AND REPAIR AFTER THE OPERATOR FOUND THERE WAS A FRACTURE OF A PT1 TURBINE BLADE. DISASSEMBLY FOUND THE FRACTURED PT BLADE TO BE A WALBAR RECOATED BLADE (P/N 3105103-01-R2W) AND THE FAILURE OCCURRED APPROXIMATELY 0.25" ABOVE THE PLATFORM. THIS BLADE IS NOT A CURRENTLY ACCEPTABLE BLADE PER THE PWC MANUALS AND ITS INSTALLATION IN THE PT ASSEMBLY AT THE TIME OF THE LAST SHOP VISIT SHOULD NOT HAVE OCCURRED. SUBSTANTIAL EVIDENCE EXISTS THAT RECOATED BLADES ARE FAILURE PRONE, ALTHOUGH IT IS NOT CLEAR WHETHER THE RECOATING PROCESS OR SIMPLY HIGH TIME IS THE PRIMARY CAUSE OF THE FAILURE.
